MAUDE Adverse Event Report: C.R. BARD, INC. (BASD) -3006260740 FULL KIT 18G X 10 CM WITH GUARDIVA AND PROBE COVER; CATHETER,INTRAVASCULAR,THERAPEUTIC,SHORT-TERM LESS THAN 30 DAYS

C.R. BARD, INC. (BASD) -3006260740 FULL KIT 18G X 10 CM WITH GUARDIVA AND PROBE COVER; CATHETER,INTRAVASCULAR,THERAPEUTIC,SHORT-TERM LESS THAN 30 DAYS
Model Number N/A
Medical Device Problem Code Defective Component (2292)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/22/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The following were reviewed as part of this investigation: patient severity, applicable previous investigation(s), sample analysis, and applicable fmea documents.Based on a review of this information, the following was concluded: the complaint of guidewire failure to advance was inconclusive due to the condition of the returned sample.The product returned for evaluation was one 18ga x 10cm powerglide pro midline catheter assembly.Usage residues were observed throughout the sample.The catheter had been advanced and the safety mechanism was engaged.The catheter remained attached to the advancer.The catheter exhibited curved shape memory along the proximal half of the catheter shaft.The sample was received partially disassembled.The needle/safety/catheter assembly was completely detached from the housing.The guidewire advancer was loose within the housing and was not engaged with the guidewire.Microscopic inspection of the catheter revealed deformation of the tip.The edges of the catheter tip were buckled and flared outward.Microscopic inspection the guidewire revealed it to be intact.Slight curved shape memory was observed within the coil/core region.Microscopic inspection of the guidewire advancer revealed wear marks within the coupler region.The disassembled condition of the sample upon receipt prevented determination of the state of the guidewire during attempted device use.Consequently this complaint is inconclusive at this time.The wear marks on the coupler region of the guidewire advancer indicated that the wire was initially properly assembled with the advancer.The guidewire and catheter deformation were consistent with resistance encountered during attempted device insertion, which may have contributed to the reported event as guidewire advancement against resistance can cause it to become disengaged from the advancer.A batch history review (bhr) of regu2409 showed no other similar product complaint(s) from this lot number.
 
Event or Problem Description
It was reported by the customer "guidewire did not deploy and was found coiled in the back of the device handle." 02/16/2023 - the returned sample exhibited a damaged catheter tip.

Brand Name
FULL KIT 18G X 10 CM WITH GUARDIVA AND PROBE COVER
Common Device Name
CATHETER,INTRAVASCULAR,THERAPEUTIC,SHORT-TERM LESS THAN 30 DAYS
Manufacturer (Section D)
C.R. BARD, INC. (BASD) -3006260740
605 north 5600 west
salt lake city 84116
Manufacturer (Section G)
BARD REYNOSA S.A. DE C.V. -9617592
blvd. montebello #1
parque industrial colonial
reynosa, tamaulipas 88780
MX   88780
Manufacturer Contact
johanna de oliveira
605 north 5600 west
salt lake city 84116
8015950700
MDR Report Key16444130
Report Number3006260740-2023-00560
Device Sequence Number5600084
Product Code FOZ
UDI-Device Identifier00801741140563
UDI-Public(01)00801741140563
Combination Product (Y/N)N
Initial Reporter StateIL
Initial Reporter CountryUS
PMA/510(K) Number
K162377
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 02/24/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/30/2023
Device Model NumberN/A
Device Catalogue NumberF118108PT
Device Lot NumberREGU2409
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/05/2022
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 02/16/2023
Initial Report FDA Received Date02/27/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/01/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown